MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55736
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-c devices of lot# c1286018 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Upon entering the lesion/mass the needle was extremely difficult to actuate.The needle was retracted, but would not retract fully into the sheath; stuck out approximately 3mm.The needle was removed and a competitor's device was used to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.(b)(4).Importer site establishment registration number: (b)(4).1 x echo-hd-22-c was returned to cirl for lab evaluation.Upon evaluation of the returned device, it was noted that there was no stylet returned with the device.The needle was exposed slightly from the sheath on return of the device which corresponds with the complaint information.It was possible to move the sheath adjuster when the thumbscrew was tightened and the plastic around the brass insert was cracked.The notch of the needle was getting caught on the sheath, the needle could be fully retracted with force.The customer complaint was confirmed as the notch of the needle was getting caught on the sheath.A second pr has been requested to be opened to address the issue of the cracking of the sheath adjuster.With the information provided a document based investigation was carried out.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use instructs the user to visually inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned and evaluated.Upon entering the lesion/mass the needle was extremely difficult to actuate.The needle was retracted, but would not retract fully into the sheath; stuck out approximately 3mm.The needle was removed and a competitor's device was used to complete the procedure.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6384050
Report Number3001845648-2017-00084
Device Sequence Number475090
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)191019(10)C1286018
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55736
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/07/2017
Event Location Hospital
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by Manufacturer03/07/2017
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1